MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQ1610
Medical Device Problem Codes Break (1069); Fracture (1260); Failure to Prime (1492); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee device was received for evaluation.Upon visual evaluation, the device was received without protective tubing.The device appeared to be clean.The device was half-energized revealing the sample notch.To prime, the cocking handle was pushed into the device.The cocking handle was pushed into the device a second time to fully prime the device.The cocking handle did not push into the device.Therefore, it was not possible to fully prime the device.The cannula was able to fire at half prime.The device was disassembled for further evaluation.The marquee spring guide sleeve on the cannula side was noted to have a crack within the spring.The marquee spring guide sleeve on the stylet side was noted to be broken with the spring.Therefore, the investigation is inconclusive for the reported failure to obtain sample issue as no further functional testing was performed.However, the investigation is confirmed for reported failure to prime as the device was not able to prime during evaluation.Also, the investigation is confirmed for the identified fracture issue as fracture was noted in cannula spring guide sleeve and the investigation is also confirmed for identified break as break was noted in stylet spring guide sleeve.A definitive root cause for the reported failure to prime is due to the identified broken stylet spring guide sleeve.However, a definitive root cause for the reported failure to obtain sample issue, identified break and fracture issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 04/2026).The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the tissue was allegedly not cut.It was further reported that priming was allegedly stiff.There was no reported patient injury.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19591113
Report Number2020394-2024-00866
Device Sequence Number19665157
Product Code KNW
UDI-Device Identifier00801741097164
UDI-Public(01)00801741097164
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQ1610
Device Lot Number0001516043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date06/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown